MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ACCESSORY TRACTION; ACCESSORIES, OPERATING-ROOM, TABLE (KIT)

SMITH & NEPHEW, INC. ACCESSORY TRACTION; ACCESSORIES, OPERATING-ROOM, TABLE (KIT)
Model Number 7210577
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that, during a shoulder arthroscopy procedure, the traction accessory was not locking in rotation.Procedure was successfully completed with the same device.No significant delay and no patient injuries were reported.
 
Additional Manufacturer Narrative
The reported device, used in treatment, was not returned to the designated complaint facility for independent evaluation, thus visual inspection and functional testing could not be performed.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review concluded this was a repeat issue.A relationship, if any, between the subject device and the reported event could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.
 
Additional Manufacturer Narrative
H10: h3, h6: the reported device was received for evaluation.A visual inspection was performed on the product and no issues were noted.A functional evaluation revealed that the clamp would not fully lock into place.The set screw on the cam handle became loose and the cam had backed off.The complaint was confirmed.The root cause was determined to be a component failure.Factors, unrelated to the manufacturing and design of the device which could have contributed to the reported event, include a loosening of the set screw after repeated use over time and after repeated autoclave cycles.It was determined the device contributed to the reported event.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure was documented appropriately.There were no indications to suggest the anticipated risk is not adequate.No containment or corrective actions are recommended at this time.

Brand Name
ACCESSORY TRACTION
Common Device Name
ACCESSORIES, OPERATING-ROOM, TABLE (KIT)
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer (Section G)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12029200
Report Number1643264-2021-02133
Device Sequence Number4269230
Product Code FWZ
UDI-Device Identifier03596010511256
UDI-Public03596010511256
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7210577
Device Catalogue Number7210577
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 06/03/2021
Supplement Date Received by Manufacturer07/26/2021
07/13/2022
Initial Report FDA Received Date06/18/2021
Supplement Report FDA Received Date07/27/2021
07/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown